|Lypodistrophy my partner
Mar 28, 2004
Hi Keith! I would like to know how often a patient presents clear lypodistrophy as a side effect? What are normally other annoying side effects that often occur? All the best, E
| Response from Dr. Henry
Without more details it is not possible to answer that question in a satisfactory manner. The risk for lipodystrophy depends on many factors including age, sex, race, how low the CD4 count has gone, which drugs are in the antiretroviral regimen, etc. The definition of lipodystrophy is also still being debated. For regimens that we were using widely 3-5 years ago the risk for some form of lipodystrophy may have been as > 50% after several years. With the newer regimens the risk may be lower but we don't have enough long term data that has been carefully collected to say at this point in time. HIV specialist are usually well versed in discussing these issues with there patients. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.